# SDR Q2SA820002

- Difficulty date: July 8, 2011
- Submitted: July 20, 2011
- Operation: Air carrier
- Aircraft: N820SA
- Make and model: Boeing 747243B
- Aircraft serial: 23476
- Aircraft time: 87,115 hours, 14,488 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Part number: 6054578
- Part serial: 402973
- Condition: Faulty
- Location: Cockpit
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

NOTICED BURNING SMELL WITH FLIGHT DECK FAN ON, WITH THE FAN OFF, THE SMELL STOPPED.  FOUND RECIRCULATING FAN TO BE THE CAUSE OF SMOKE/FUMES IN THE COCKPIT.  THE ITEM WAS TRANSFERRED TO DI 25211 AS PER MEL 21-20, CAT C.  ADDITIONALLY, PERFORMED SMOKE IN THE CABIN INSPECTION IAW AMM 05-51-50, NO FUMES OR SMOKE NOTED.  REMOVED AND REPLACED FLIGHT DECK RECIRCULATION FAN PER AMM 21-25-06.  THIS CLEARS DI 25211 AND REMOVED PLACARD.
